MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 {} RIGHT; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CEMENTED POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 {} RIGHT; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CEMENTED POLYMERMETALPOLYMER
Catalog Number 71420184
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery of smith and nephew devices was performed due to a chronic untreatable infection.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A lab analysis was conducted and the returned components were examined visually.No destructive analysis was performed.Discoloration was observed on the articular surfaces of the tibial insert.Some damage and deformation was observed on the anterior surface of the tibial insert¿s post.Parallel, semi-circular lines were observed on the superior surface of the tibial baseplate that appear to be scratches.Bone cement was observed on the femoral component and the inferior surfaces of the tibial insert.No material or manufacturing deviations were discovered in this investigation.A clinical evaluation was conducted and without the requested supporting clinical/medical documents, lab, operative report or the explant a thorough investigation of the reported infection cannot be performed rendered.Should information become available this complaint can be re-assessed.Available this complaint can be re-assessed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GNS II CMT TIB SIZE 4 {} RIGHT
Common Device Name
PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CEMENTED POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8283295
Report Number1020279-2019-00318
Device Sequence Number1448876
Product Code JWH
UDI-Device Identifier03596010206343
UDI-Public03596010206343
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420184
Device Lot Number04MM02369
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR